MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LOCKING LOW PROFILE RECON PLATE 20 HOLES; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LOCKING LOW PROFILE RECON PLATE 20 HOLES; PLATE,FIXATION,BONE
Model Number 02.100.120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reporter is company representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient was implanted with a (1) 3.5mm locking low profile reconstruction plate 20 holes in his left shoulder joint and rib cage region.This implant failed.The patient outcome was unknown.Concomitant devices reported: 260mm bending template 20 holes (part number: 03.100.034, lot number: unknown, quantity: 1), 2.5mm quick coupling drill bit 110mm gold (part number: 310.25, lot number: unknown, quantity: 1), 3.5mm locking screws, self-tapping with stardrive recess 18mm (part #: 212.105, lot #: unk quantity: 2), 3.5mm cortex screws, self-tapping 12mm (part number: 204.812, lot number: unknown, quantity: 1), 3.5mm cortex screws, self-tapping 16mm (part number: 204.816, lot number: unknown, quantity: 3), 3.5mm cortex screws, self-tapping 18mm (part number: 204.818, lot number: unknown, quantity: 3), 3.5mm cortex screws, self-tapping 22mm (part number: 204.822, lot number: unknown, quantity: 5).This complaint involves (1) device.This report is for (1) 3.5mm locking low profile recon plate 20 holes.This report is 1 of 1 for (b)(4).
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent re-open bone grafting of the left sternoclavicular joint, removal sternal plate and right clavicular hardware from previous plate fragments and sutures due to a fracture of right clavicular hardware.On (b)(6) 2017, the patient fell from a roof at home fracturing his clavicle but also injuring his neck, ribs and chest and underwent placement of epidural catheter for pain management.On (b)(6) 2018, the patient underwent left arthrodesis of the sternoclavicular joint due to left sternoclavicular joint instability.The patient was implanted with a (1) synthes pelvic recon 3.5 mm, 20 hole in his left shoulder joint and rib cage region.On (b)(6) 2018, the patient expresses that a piece of hardware broke off and irritates him daily.On (b)(6) 2018, the patient states he reinjured his left arm by using it to pull himself into a truck approximately 3-4 days ago.He reports pulling painful sensation to his left scapula and neck.He states that he has returned to needing to lay in a recliner to sleep.He notes that a physician advised him that 4 spinous processes have fractured.On (b)(6) 2019, the patient reports pain to his left shoulder.He expresses frequently when he lays down flat on his back.On (b)(6) 2019, the patient reports he continues to experience pain to his left shoulder and right clavicle.He expresses he frequently coughs if laying in down and subsequently experiences significant back pain.He notes he experiences a clicking sensation to his left shoulder when he breathes.He also states he experiences his lung rattling frequently.On april 8, 2019, the patient reports pain to his right shoulder and arm w/ movements, feeling tired, neck pain, chest pain/discomfort, dyspnea and cough, back pain.On june 7, 2019, the patient wanted to have the broken hardware removed from his clavicles and then repair them again.He is also having his left ribs repaired again.On june 10, 2020, the patient would like to see someone to get a second opinion on his clavicle.The hardware that was left has broken now and he has been in consultation with a lawyer.He continues to have pain and issues with rom.Concomitant devices reported: 260mm bending template 20 holes (part number: 03.100.034, lot number: unknown, quantity: 1), 2.5mm quick coupling drill bit 110mm gold (part number: 310.25, lot number: unknown, quantity: 1), 3.5mm locking screws, self-tapping with stardrive recess 18mm (part number: 212.105, lot number: unknown, quantity: 2), 3.5mm cortex screws, self-tapping 12mm (part number: 204.812, lot number: unknown, quantity: 1), 3.5mm cortex screws, self-tapping 16mm (part number: 204.816, lot number: unknown, quantity: 3), 3.5mm cortex screws, self-tapping 18mm (part number: 204.818, lot number: unknown, quantity: 3), 3.5mm cortex screws, self-tapping 22mm (part number: 204.822, lot number: unknown, quantity: 5).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: updated data-a2, b5, b6, b7.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a right clavicle hardware removal of previous plate fragments and sutures, left sternoclavicular joint open bone grafting, and removal of sternal plates.The plate had pulled out of the sternum, sternal locking screws through the sternum were loose and the construct overall was loose all the way up into the first screw hole in the plate and a portion of the plate was left in place as it was holding some portion of the reconstruction site intact.There were some fibers-end- bone healing present at the left sternoclavicular reconstruction site.On (b)(6) 2017, the patient fell causing a sternoclavicular joint and has had a significant problem and malalignment with healing causing a significant amount of pain.On (b)(6) 2017, the patient underwent bronchoscopy, left mini-thoracotomy with inspection of ribs, placement of chest tubes, left medial clavicle excision, and left sternal clavicular joint reconstruction with allograft x2 with supplemental internal brace to treat multiple rib fractures and sternoclavicular dislocation using non-synthes implants.On (b)(6) 2018, the patient underwent a left arthrodesis of the sternoclavicular joint, left hardware removal, bilateral exposure of the sternoclavicular junction and clavicles, and left shoulder revision sternoclavicular joint reconstruction and was implanted with a 3.5mm locking low profile recon plate 20 holes.The hardware was removed including suture material and graft due to loss of fixation of the dual graft and internal brace, significant scar filling in the sternoclavicular joint.On (b)(6) 2018, an x-ray of the bilateral clavicle showed that the long reconstruction plate has fractures at the medial one-third of the right clavicle.The medial component of the reconstruction plate is displaced superiorly above the right clavicle.The remainder of the reconstruction plate is intact.The fixation screws are in a stable position.On (b)(6) 2018, radiographs of bilateral clavicles/chest showed plate is broken and is unchanged in appearance from previous radiographs.The left clavicle is well opposed to the sternum and some early healing is noted.On (b)(6) 2020, the patient would like to see someone to get a second opinion on his clavicle.The hardware that was left has broken now and he has been in consultation with a lawyer.He continues to have pain and issues with a range of motion.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative

Brand Name
3.5MM LOCKING LOW PROFILE RECON PLATE 20 HOLES
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10181646
Report Number2939274-2020-02928
Device Sequence Number2309602
Product Code HRS
UDI-Device Identifier10886982028532
UDI-Public10886982028532
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.100.120
Device Catalogue Number02.100.120
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer09/04/2020
09/10/2020
10/09/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date09/09/2020
09/17/2020
10/20/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5MM DRILL BIT/QC/GOLD/110MM; 3.5MM CORTEX SCREW SELF-TAPPING 12MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR